So many have become very curious about the drug Fentanyl since the death of music icon Prince and the news of his overdose to this drug. Here are some astounding statistics along with addiction signs and symptoms that may be helpful to you or your loved one.
According to The Center For Disease Control from April 2005 to March 2007 an estimated 1,000 or more individuals have died from Fentanyl overdose and misuse. In spite of strict regulations, the drug is still frequently prescribed for medical reasons. In 2008, 7.64 million prescriptions were written for Fentanyl for medical reasons according to the Drug Enforcement Administration.
What is Fentanyl?
It is a potent narcotic pain medication and is very similar but more powerful than morphine. As a street drug, Fentanyl is known by many names such as: “China White”, “Dance Fever”, “Apache”, “TNT”, “Goodfella”, “Murder 8”, and “Tango”. Fentanyl gives a feeling of relaxation and euphoria blocking pain receptors and increasing dopamine in the brain. Cancer patients use this drug as well as anyone suffering from severe pain but it can be quickly addictive and needs to be closely supervised by a physician if prescribed.
Addiction to Fentanyl Signs:
Nausea and vomiting
Rapid heart rate
It is worth noting that all drugs are not highly addictive. In my hospital experience, some patients were fearful of addiction and would not take pain medications when they clearly needed them. Some, not all, may have a physical propensity to addictive behavior and really have to be careful with temptations to take prescription pain medicines. Make this knowledge clear to your doctor so alternative measures can be taken to relieve pain. Most people do not have this physical propensity and with the proper levels and limited time use can avoid addictive outcomes. In either case, overuse and all abuse with narcotics and especially Fentanyl is dangerous and can lead to death as in the case of Prince and also Michael Jackson and so many others.
Proceed with caution in all cases, follow the instructions of your physician and if any unusual signs occur, let your doctor know immediately. Don’t wait!
If you have had recent trauma, traumatic loss or injury; if you suffer from depression, make these points known to your doctor who can refer you to help needed to address these issues. See a Christian Counselor who will address the emotional and spiritual implications of your suffering. The delusion of well-being drugs can give is fleeting and is just that…a delusion. It will only enhance your suffering. Dealing with your emotional issues and receiving help to be healed from their effects is the best God-given help you can have.